Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Having asthma attacks, cough. Giving cefdinir. What is happening?

My daughter has been on two different medications for strep . She does not have any symptoms other than a small cough and constant clearing of her throat. When she goes to volleyball practice and they do conditioning, she has having asthma attacks. The Dr. said her lung capacity is good. He put her on Cefdinir and she took it for 12 days. She has now been off of the Cefdinir for 5 days and today she had worse asthma attacks at practice. What is going on? She takes zyrtec, singulair and an inhaler ever day.
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
After going through your daughter's history she has asthma and recently suffered a chest infection, post infection her asthma may have worsened and requirement of anti inflammatory and bronchodilator drugs may be increased hence she is more breathless during exercise and there may be component of exercise induce spasms.
She should monitor her condition with a instrument called PEFR meter with the help of chest Physician and treatment can be modified accordingly she may require a course of oral cortcosteroids for this acute episode.
Please do not worry she will improve soon.
Please continue preventive medicines and worsening can be treated easily and this is the nature of the disease to have acute attacks and then remission.
Please take care
Good Luck
Answered: Mon, 4 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor